Thunderstorm Wind, Sequatchie
- When
- February 16, 3:20 PM CST
- Where
- Sequatchie County, Dunlap
- Crop damage
- $18,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.383, -85.383
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 16, 2:00 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EST FRI FEB 16 2001 A WET EVENING AND NIGHT IN STORE...THEN COLDER. SEVERE STORMS POSSIBLE THIS EVENING IN THE SOUTH. MODELS IN DECENT AGREEMENT THIS RUN. GOOD FORCING THIS EVENING AND EARLY TONIGHT AS STRONG DIVERGENCE ALOFT ASSOCIATED WITH THE JET COMBINES WITH GOOD LOW LEVEL CONVERGENCE ALONG THE FRONT. PRECIPITABLE WATER VALUES ARE IN THE 1 TO 1.5 INCH RANGE...SO PLENTY OF MOISTURE AVAILABLE. GROUND IS ALREADY QUITE WET FROM PAST RAINS...SINCE MOST LOCATIONS HAVE RECEIVED BETWEEN 1.5 AND 3 INCHES OF RAIN PAST FEW DAYS. APPEARS ONLY LIMITING FACTOR FOR FLOODING PROBLEMS MAY BE SPEED OF THE SYSTEM. HOWEVER...APPEARS POTENTIAL IS THERE FOR AT LEAST SOME WATER PROBLEMS...SO WILL ISSUE A FFA FOR ALL ZONES FOR TONIGHT. LOOKS LIKE THE PRECIP WILL END BEFORE IT GETS COLD ENOUGH FOR SNOW... ALTHOUGH THIS WILL HAVE TO BE WATCHED CLOSELY TONIGHT. CLOUDS SHOULD GRADUALLY BREAK UP SATURDAY...THEN MOSTLY CLEAR SATURDAY NIGHT AND SUNDAY. WILL GENERALLY USE A BLEND OF GUIDANCE FOR TEMPS. PRELIMINARY NUMBERS FOLLOW: CHA 39 45 23 46 / 100 5 0 5 TYS 36 40 20 43 / 100 5 0 5 TRI 36 38 16 39 / 100 5 0 5 OQT 36 40 20 43 / 100 5 0 5 .MRX... NC...FLASH FLOOD WATCH THROUGH 4 AM TONIGHT FOR ZONES NCZ060>061. TN...FLASH FLOOD WATCH THROUGH 4 AM TONIGHT FOR ZONES TNZ012>018...TNZ035>047...TNZ067>074...TNZ081>087...TNZ098>102. VA...FLASH FLOOD WATCH THROUGH 4 AM TONIGHT FOR ZONES VAZ001>002...VAZ005>006...VAZ008. LDW
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-170100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 200 PM EST FRI FEB 16 2001 ...TORNADO WATCH IN EFFECT ACROSS SOUTHEAST TENNESSEE UNTIL 8 PM EST (7 PM CST)... ...HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS THE SOUTHERN APPALACHIAN REGION... TORNADO WATCH NUMBER 23 IS IN EFFECT FOR SOUTHEAST TENNESSEE THIS AFTERNOON AND EARLY EVENING UNTIL 8 PM EST (7 PM CST). THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE THE POSSIBILITY OF STRONG DAMAGING WINDS AND ISOLATED TORNADOES. LOCALLY HEAVY RAINS... WHICH COULD PRODUCE SOME AREAS OF FLASH FLOODING...WILL ALSO BE POSSIBLE. ADDITIONAL WIDESPREAD RAINFALL RESULTING IN RAINFALL TOTALS AROUND AN INCH...WITH LOCALLY HIGHER AMOUNTS UP TO TWO AND A HALF INCHES... WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS THE SOUTHERN APPALACHIAN REGION...MAINLY ACROSS SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. WITH THE GROUND ALREADY NEARLY SATURATED AND WITH SMALL STREAMS AND CREEKS FLOWING NEAR BANKFULL...LOCALIZED FLASH FLOODING WILL BE A DISTINCT POSSIBILITY THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL RADIO...TELEVISION...OR CABLE TELEVISION STATION FOR THE LATEST UPDATES AND POSSIBLE WARNINGS CONCERNING THIS DEVELOPING SEVERE WEATHER SITUATION. DMG
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5230157.